Alert archive / Oklahoma / Flash Flood Warnings in 2010

Flash Flood Warning 60, NWS Tulsa, OK

September 11, 2010LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 11, 2010, 2:52 PM CDT for LeFlore County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2010, 2:52 PM CDT (19:52 UTC)
Expired
Sep 11, 2010, 5:22 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2138 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WGUS54 KTSA 111952
FFWTSA
OKC079-112245-
/O.NEW.KTSA.FF.W.0060.100911T1952Z-100911T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT SAT SEP 11 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN 7 MILES EAST OF BIG CEDAR...MOVING   
  SOUTH AT 5 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS     
  ALREADY FALLEN DURING THE PAST 1 TO 2 HOURS. ANOTHER 1 TO 2 INCHES 
  WILL BE POSSIBLE THROUGH 545 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN          
  INCLUDE...OCTAVIA...PAGE...BLACK FORK MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DON'T DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3477 9467 3477 9445 3473 9444 3451 9445
      3450 9446 3451 9472

$$

LACY
1 follow-up statement
096 
WGUS74 KTSA 112222
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT SAT SEP 11 2010

OKC079-112232-
/O.CAN.KTSA.FF.W.0060.000000T0000Z-100911T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LE FLORE OK-
522 PM CDT SAT SEP 11 2010

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LE FLORE COUNTY IS
CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3477 9467 3477 9445 3473 9444 3451 9445
      3450 9446 3451 9472

$$

LACY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 12:35 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 11, 12:35 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT SAT SEP 11 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
STRATOCU FIELD HAS EXPANDED ACROSS ALL TAF SITES WITH WIDESPREAD
MVFR CEILINGS. CLEARING LINE IS PROGRESSING THROUGH FAR NE OK AND
WILL CLEAR KTUL/KRVS WITHIN A FEW HOURS. REMAINDER OF TAF SITES
WILL CLEAR BY EARLY EVENING WITH LIGHT WINDS AND SKC CONDITIONS
PREVAILING. ANY AFTERNOON STORMS ARE EXPECTED TO REMAIN SOUTH OF
KFSM/KMLC SITES.

&&

.PREV DISCUSSION... /ISSUED 1003 AM CDT SAT SEP 11 2010/

..UPDATE...

DISCUSSION...
ELEVATED CONVECTION AHEAD OF THE SURFACE COLD FRONT HAS JUST
EXITED EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA...WHILE
THE ACTUAL FRONTAL BOUNDARY HAS CONTINUED SLOWLY SOUTHWARD AND
EXTENDS FROM FAR NW AR INTO SW OK. POST FRONTAL STRATUS HAS
THICKENED WITHIN THE PAST FEW HOURS AND LATEST RUC DATA SUGGEST
THIS BAND OF CLOUDS WILL PERSIST INTO THE AFTERNOON WHILE SHIFTING
SOUTHWARD WITH THE FRONT. UPDATED FORECAST WILL ADJUST FOR
EXPECTED CLOUD COVER THOUGH WILL KEEP HIGH TEMPS AS IS FOR NOW AS
AMPLE MID AFTERNOON SUNSHINE IS LIKELY. ALSO WILL MAINTAIN
AFTERNOON PRECIP CHANCES FOR SOUTHEASTERN AREAS AS LATEST DATA
CONTINUES WITH STORMS REDEVELOPING ALONG THE FRONT LATER TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  61  89  64 /  10  10  10  10
FSM   91  65  90  60 /  30  10  10   0
MLC   91  65  90  62 /  20  10  10   0
BVO   87  57  88  59 /  10   0  10  10
FYV   86  55  86  53 /  10  10  10   0
BYV   86  56  83  53 /  10  10   0   0
MKO   89  62  87  61 /  10  10  10   0
MIO   85  56  87  58 /  10   0  10  10
F10   89  63  87  63 /  10  10  10   0
HHW   92  72  92  64 /  30  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Sep 11, 1:55 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT SAT SEP 11 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
155 PM CDT SAT SEP 11 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS...POSSIBLY PRODUCING ISOLATED SEVERE
WEATHER...WILL CONTINUE TO DEVELOP ACROSS FAR SOUTHEAST OKLAHOMA
THIS AFTERNOON.  INSTABILITY HAS INCREASED TO A LEVEL SUPPORTIVE
OF LARGE HAIL AND ISOLATED DAMAGING WINDS WITH THE STRONGEST
STORMS.  THE COVERAGE AND INTENSITY OF ANY THUNDERSTORMS WILL
DIMINISH TOWARD SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES RETURN BY MID NEXT WEEK AND CONTINUE THROUGH
THE END OF THE WORK WEEK.  THIS WILL BE IN RESPONSE TO INCREASING
LOW LEVEL MOISTURE AND AHEAD OF THE NEXT COLD FRONT...WHICH IS
EXPECTED TO ARRIVE BY NEXT THURSDAY OR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 11, 1:43 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT SAT SEP 11 2010

OKZ076-111915-
LE FLORE OK-
143 PM CDT SAT SEP 11 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN LE FLORE

AT 143 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAR
SOUTHEASTERN LE FLORE COUNTY NORTHEAST OF BIG CEDAR...MOVING
SOUTHEAST AT 5 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3477 9461 3479 9446 3477 9444 3462 9445
      3459 9445 3456 9457
TIME...MOT...LOC 1843Z 335DEG 5KT 3472 9451
Special weather statement, Sep 11, 2:16 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT SAT SEP 11 2010

OKZ076-112000-
LE FLORE OK-
216 PM CDT SAT SEP 11 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN LE FLORE

AT 215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF BIG CEDAR...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT MAY BE
AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3459 9470 3482 9460 3480 9445 3458 9446
TIME...MOT...LOC 1915Z 010DEG 3KT 3471 9451

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 1:43 PM CDTSpecial Weather StatementTSALeFlore32 min
Sep 11, 2:16 PM CDTSpecial Weather StatementTSALeFlore44 min
Sep 11, 2:20 PM CDTAreal Flood AdvisoryTSALeFlore85 min
Sep 11, 3:34 PM CDTSevere Thunderstorm WarningTSALeFlore30 min
Sep 11, 5:32 PM CDTSpecial Weather StatementTSAPushmataha28 min

Nearby

Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.